Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV meds causing irregular period?
May 25, 2004

I am considering getting pregnant and trying to get everything "lined up" before switching meds- I currently am on viread,reyataz,epivir, and ritonavir(started PI 4 months ago). I have an undetectable viral load and cd4's at 1100, been hiv+ for 10yrs. I realize that I will have to change meds prior to trying to conceive, but recently (within last 3 months) my periods are irregular. They are lasting 5-10 days and occurring about every 20 days- this is extremely abnormal for me. Is it possible that the current regime is playing tricks on me and I can expect it to correct itself when I change meds for pre-pregnancy or is it hiv related and I just need to deal? How do I know when/if I am ovulating?

Response from Dr. Sullivan

It is highly unlikely that your meds are responsible for your problems with your periods; I would recommend that you identify an obstetrician/gynecologist with experience in treating HIV infected women to help you with your decision making; you can contact the Ob/Gyn department at the nearest medical school in your area and they should be able to identify an appropriate Ob/Gyn physician for your needs; thanks, JLS.


Previous
Getting pregnant when you're positive
Next
iv+ mother

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement